Alert archive / Michigan / Freeze Warnings in 2021
Freeze Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this freeze warning at May 10, 2021, 2:23 PM EDT for 11 counties in Michigan. It took effect at May 11, 2021, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 2:23 PM EDT (18:23 UTC)
- In effect from
- May 11, 2021, 2:00 AM EDT
- Expired
- May 11, 2021, 7:33 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Midland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 65 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS73 KDTX 101823 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 223 PM EDT Mon May 10 2021 MIZ047>049-053>055-060>063-068-111200- /O.NEW.KDTX.FZ.W.0003.210511T0600Z-210511T1200Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, and Howell 223 PM EDT Mon May 10 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of southeast Michigan. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions may kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ069-070-075-076-082-083-111200- /O.NEW.KDTX.FR.Y.0003.210511T0600Z-210511T1200Z/ Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 223 PM EDT Mon May 10 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Oakland, Macomb, Washtenaw, Wayne, Lenawee and Monroe Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
071 WWUS73 KDTX 111133 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 733 AM EDT Tue May 11 2021 MIZ047>049-053>055-060>063-068-111245- /O.CAN.KDTX.FZ.W.0003.000000T0000Z-210511T1200Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, and Howell 733 AM EDT Tue May 11 2021 ...FREEZE WARNING IS CANCELLED... $$ MIZ069-070-075-076-082-083-111245- /O.CAN.KDTX.FR.Y.0003.000000T0000Z-210511T1200Z/ Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 733 AM EDT Tue May 11 2021 ...FROST ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this freeze warning went out at May 10, 2:00 PM EDT, 23 minutes earlier.
Area forecast discussion, May 10, 2:00 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 200 PM EDT Mon May 10 2021 .AVIATION... A weak wave with associated VFR clouds will be moving across the Great Lakes this afternoon. The majority of CIGS through the afternoon will be 6-8 kft with only occasional FEW-SCT at or slightly below 5 kft. Some light returns on the radar can be seen this afternoon, but the dry low levels is preventing most of this from reaching the ground. Will continue to leave any mention of light rains showers out of the TAFs as it appears unlikely to impact any terminals. VFR conditions continue into tonight with some lingering FEW-SCT clouds and the potential for some clears skies for at least part of the night. .DTW THRESHOLD PROBABILITIES... * Low for ceiling 5000 feet or less this afternoon and tonight. && .PREV DISCUSSION... Issued at 320 AM EDT Mon May 10 2021 DISCUSSION... Long wave troughing across the northern Great Lakes and Upper Midwest with an embedded mid level low across nrn Ontario and Lake Superior will sustain the resident cold airmass across the region for a few more days. A fast moving short wave impulse now over SD/srn MN will traverse srn and cntl Lower Mi this afternoon. There is a fair amount of mid clouds downstream across Wisconsin preceding this feature. Diurnal heating will allow this moisture to expand into a broken to at times overcast high based cloud deck as it moves into Se Mi later this morning and this afternoon. Steepening low level lapse rates through diurnal heating will offer enough convective cloud depth to support a 20 to 30 percent coverage of light showers/sprinkles this afternoon. The limiting factor for greater coverage will be weak large scale ascent and a substantial sub cloud dry layer. The clouds will also limit the diurnal heating potential, supporting afternoon highs in the 50s. Decreasing clouds this evening and a dry boundary layer will support another relatively cold night with temps down into the 30s, with a northwest gradient likely hindering a hard freeze. The upper low over Lake Superior is forecast to shear as it drops south into Lower Mi late tonight and Tuesday. It will however result in the passage of sharp mid level trough axis overhead on Tuesday. The lack of much moisture preceding this feature will limit precip potential. There will however be a notable steepening of the mid level lapse rates in its wake as an impressive mid level cold pool (500mb temps of -32 to -34C) overspreads Se Mi. These lapse rates will interact with some shallow low-mid level moisture to support another 20-30% chance for some diurnal showers Tues afternoon. This upper wave will result in a reinforcing shot of cold air into the forecast area as 850mb temps plunge to -3 to -4 C by Tues evening. This will again result in a chilly early-mid May day Tues with highs limited to the low to mid 50s and overnight lows Tues night down in the 30s. Mid level anticyclonic flow and sfc high pressure will then expand into Lower Mi from the west Tues night into Wednesday and will dominate the forecast through the end of the week and possibly through the weekend. This will support several dayus with a dry forecast. There will be a slow moderation in the temps across the region which will bring forecast highs back up into the 60s during the latter half of the work week. MARINE... Low pressure will continue tracking east into the Mid-Atlantic region today as high pressure begins to become reestablished across the Great Lakes. A lingering pressure gradient across the region will allow for northwest winds to be moderate in strength, with strongest gusts across the northern and central Lake Huron basin reaching 25 knots at times. The offshore component should keep wave heights in the Lake Huron nearshore waters at bay through midweek, although choppy at times especially in portions of outer Saginaw Bay and around the tip of the Thumb. Winds will trend lighter and more variable towards Thursday as the core of the high pressure settles overhead. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....AA DISCUSSION...SC MARINE.......IRL You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 10, 3:34 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 334 AM EDT Mon May 10 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110745- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 334 AM EDT Mon May 10 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110745- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 334 AM EDT Mon May 10 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:23 PM EDT | Frost Advisory | DTX | Lenawee, Macomb, Monroe, Oakland, Washtenaw, Wayne | 17 hr |
Nearby
Freeze Warnings in Michigan, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.